Alert archive / Alabama / Red Flag Warnings in 2010
Red Flag Warning 16, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Mar 6, 2010, 4:43 PM CST for 39 counties in Alabama. It took effect at Mar 7, 2010, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2010, 4:43 PM CST (22:43 UTC)
- In effect from
- Mar 7, 2010, 12:00 PM CST
- Expired
- Mar 7, 2010, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.7 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2202 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -73 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
524 WWUS84 KBMX 062243 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 443 PM CST SAT MAR 6 2010 ...DRY CONDITIONS EXPECTED THROUGH THE WEEKEND... ALZ011>015-017>050-071300- /O.UPG.KBMX.FW.A.0013.100307T1800Z-100307T2300Z/ /O.NEW.KBMX.FW.W.0016.100307T1800Z-100308T0000Z/ /O.CON.KBMX.FW.W.0015.000000T0000Z-100307T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 443 PM CST SAT MAR 6 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM CST SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. HIGH PRESSURE REMAINS ACROSS THE REGION. VERY LOW DEW POINTS AND WARMING TEMPERATURES WILL ALLOW RELATIVE HUMIDITY VALUES TO DROP BELOW 25 PERCENT FOR SEVERAL HOURS. LOW LEVEL MOISTURE REBOUNDS SOME BY MONDAY && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$ 08/MNK
2 follow-up statements
227 WWUS84 KBMX 071245 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 645 AM CST SUN MAR 7 2010 ...VERY DRY CONDITIONS EXPECTED THIS AFTERNOON... ALZ011>015-017>050-080000- /O.CON.KBMX.FW.W.0016.100307T1800Z-100308T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 645 AM CST SUN MAR 7 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. HIGH PRESSURE REMAINS ACROSS THE REGION. VERY LOW DEW POINTS AND WARMING TEMPERATURES WILL ALLOW RELATIVE HUMIDITY VALUES TO DROP BELOW 25 PERCENT FOR SEVERAL HOURS. LOW LEVEL MOISTURE REBOUNDS SOME BY MONDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$
267 WWUS84 KBMX 071851 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 1251 PM CST SUN MAR 7 2010 ...VERY DRY CONDITIONS EXPECTED INTO MONDAY AFTERNOON... ALZ011>015-017>050-080300- /O.NEW.KBMX.FW.A.0014.100308T1800Z-100309T0000Z/ /O.CON.KBMX.FW.W.0016.000000T0000Z-100308T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1251 PM CST SUN MAR 7 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT MONDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. HIGH PRESSURE REMAINS ACROSS THE REGION. VERY LOW SURFACE DEW POINTS AND WARMING TEMPERATURES WILL ALLOW RELATIVE HUMIDITY VALUES TO DROP BELOW 25 PERCENT FOR SEVERAL HOURS THIS AFTERNOON. LOW LEVEL MOISTURE REBOUNDS SOME TOMORROW...BUT THE MIXED CONDITIONS MAY RESULT IN RED FLAG CONDITIONS AGAIN ON MONDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Mar 6, 3:47 PM CST, 56 minutes earlier.
Area forecast discussion, Mar 6, 3:47 PM CST, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 347 PM CST SAT MAR 6 2010 .SHORT TERM...TONIGHT THROUGH MONDAY. DRY CONDITIONS WILL REMAIN ACROSS CENTRAL ALABAMA THROUGH MONDAY. THESE DRY CONDITIONS HAVE CREATED A HIGH FIRE DANGER...SEE DISCUSSION BELOW. ADDITIONALLY...THESE DRY CONDITIONS WILL ALLOW OVERNIGHT LOWS TO BECOME QUITE CHILLY AGAIN TONIGHT BEFORE SOME MODERATION IS NOTICED ON MONDAY MORNING. TEMPERATURES WILL DIP INTO THE 20S AND 30S EACH DAY. A MID LEVEL RIDGE WILL INCH CLOSER TO CENTRAL ALABAMA THROUGH THE SHORT TERM PERIOD AND THIS WILL PUSH HIGH TEMPERATURES TO NEAR NORMAL SUNDAY AND ABOVE NORMAL MONDAY. 75 .LONG TERM...TUESDAY THROUGH SATURDAY. A NEARLY ZONAL AND ENERGETIC SOUTHERN BRANCH JET REMAINS IN THE VICINITY THE ENTIRE PERIOD. THIS JET INTERACTS AT TIMES WITH THE NORTHERN BRANCH AND SEVERAL WAVES/IMPULSES WILL AFFECT THE SOUTHEASTERN CONUS. THEREFORE...SOME UNSETTLED CONDITIONS CAN BE EXPECTED THROUGH AT LEAST THURSDAY/FRIDAY. THE ECMWF/GFS/GEM/UKMET HAVE BEEN AGREEING ON THE OVERALL SYNOPTIC SETUP...BUT THE SMALLER SCALE DETAILS HAVE BEEN FLIP FLIPPING A BIT. THIS IS DUE TO THE LARGE UPPER LOW THAT DEVELOPS TUESDAY IN THE CENTRAL PLAINS AND MOVES TO THE MID ATLANTIC COAST BY SATURDAY. THE MID LEVEL RIDGE THAT WILL USHER IN SOME ABOVE NORMAL TEMPERATURES SLOWLY DRIFTS EASTWARD AHEAD OF THE LOW. THIS FEATURE MAY PLAY A ROLE IN SOME TIMING ISSUES WITH THE ENTIRE SYSTEM AND RAIN PERIODS. SIMILAR TO THE PREVIOUS FORECAST DISCUSSION...IT LOOKS AS THOUGH SEVERAL UPPER IMPULSES WILL PRODUCE POTENTIAL SHOWERS AND EVENTUALLY THE POSSIBILITY OF THUNDERSTORMS. THE GFS IS THE OUTLIER IN GENERATING CYCLOGENESIS OVER CENTRAL ALABAMA WED NIGHT...BUT SEVERAL UPPER IMPULSES TRAVERSE THE REGION THROUGH THE PERIOD. THE AIRMASS STARTS OFF VERY DRY AND THESE INITIAL IMPULSE ARE RATHER PROGRESSIVE. THEREFORE...THINK THERE IS A CHANCE OF SHOWERS MONDAY NIGHT INTO TUESDAY...BUT SOME MOISTENING WILL BE NECESSARY BEFORE THE RAIN REACHES THE GROUND. THE DETAILS JUST ARE NOT QUITE THERE YET FOR ANY MENTION OF STRONG TO SEVERE STORMS. CLOUD COVER/TEMPS/ BOUNDARY LAYER MOISTURE CONTENT AND SURFACE FRONTAL FEATURES JUST ARE NOT REFINED ENOUGH FOR ANY SPECIFIC DETAILS. THERE APPEARS TO BE A WARM FRONT WED/THU...FOLLOWED BY A COLD FRONT/DRY LINE THU...THEN THE ANOTHER COLD FRONT/TROUGH SAT. THIS PERIOD WILL BE ONE TO WATCH AS THE DYNAMICS BECOME BETTER AS THE WEEK GOES ON. EXPECT AT LEAST A FEW ROUNDS OF SHOWERS OR STORMS DURING THE PERIOD. 75 && .AVIATION...18Z TAF DISCUSSION. LIGHT NORTHERLY TO NORTHEASTERLY WINDS AND CLEAR SKIES WILL PREVAIL THIS AFTERNOON AS HIGH PRESSURE REMAINS ANCHORED ACROSS THE EASTERN CONUS. WINDS WILL DIMINISH WITH SUNSET. NO AVIATION CONCERNS ARE EXPECTED. 14 && .FIRE WEATHER... VERY DRY ATMOSPHERE LOOMS OVERHEAD AS EVIDENCED FROM THE 12Z BMX RAOB AND ITS 0.09 PRECIPITABLE WATER VALUES FOR CENTRAL ALABAMA. MODEL GUIDANCE HAS NOT HANDLED THE SURFACE DEW POINTS VERY WELL THE PAST FEW DAYS ALONG WITH THE MIXING THAT HAS TAKEN PLACE. SOME AREAS HAVE BEEN OVER 10 DEGREES OFF. EVEN THOUGH THE MODEL CONSENSUS HAS THE SURFACE DEW POINTS INCREASING TO WHERE THE RED FLAG CRITERIA IS GENERALLY NOT MET...WILL ONCE AGAIN LOWER THE VALUES OVER A MUCH LARGER AREA WHICH PUTS THE AREA AT RISK OF MEETING THE DURATION CRITERIA FOR RED FLAG CONDITIONS SUNDAY AFTERNOON. HAVE ISSUED A FIRE WEATHER WATCH FOR SUNDAY AFTERNOON. IT LOOKS AS IF THE SLOW MOISTURE INCREASE CONTINUES ON MONDAY. MINIMUM RELATIVE HUMIDITY VALUES DROP TO NEAR 25 PERCENT YET AGAIN...BUT THE CONFIDENCE REMAINS LOW THAT WILL WILL MEET THE DURATION CRITERIA FOR RED FLAG CONDITIONS. AT ANY RATE...OUTDOOR BURNING IS HIGHLY DISCOURAGED BOTH SUNDAY AND MONDAY. THE RED FLAG WARNING IN EFFECT THIS AFTERNOON WILL EXPIRE AT 6 PM. 75 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 25 61 32 65 41 / 0 0 0 0 10 ANNISTON 29 62 34 69 44 / 0 0 0 0 10 BIRMINGHAM 31 64 38 69 46 / 0 0 0 0 20 TUSCALOOSA 28 65 34 70 45 / 0 0 0 0 20 CALERA 31 63 36 69 46 / 0 0 0 0 20 AUBURN 33 63 38 67 44 / 0 0 0 0 10 MONTGOMERY 31 65 36 70 47 / 0 0 0 0 10 TROY 27 65 33 70 43 / 0 0 0 0 10 && .BMX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT...BULLOCK... CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY...CLEBURNE... COOSA...DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE...HALE... JEFFERSON...LAMAR...LEE...LOWNDES...MACON...MARENGO...MARION... MONTGOMERY...PERRY...PICKENS...PIKE...RANDOLPH...RUSSELL... SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA... TUSCALOOSA...WALKER...WINSTON. FIRE WEATHER WATCH SUNDAY AFTERNOON FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT...BULLOCK...CALHOUN... CHAMBERS...CHEROKEE...CHILTON...CLAY...CLEBURNE...COOSA... DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE...HALE...JEFFERSON... LAMAR...LEE...LOWNDES...MACON...MARENGO...MARION...MONTGOMERY... PERRY...PICKENS...PIKE...RANDOLPH...RUSSELL...SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA...TUSCALOOSA...WALKER... WINSTON. && 75/75/14
Hazardous weather outlook, Mar 6, 1:30 PM CST, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 130 PM CST SAT MAR 6 2010 ALZ011>015-017>050-071230- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 130 PM CST SAT MAR 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. VERY DRY CONDITIONS ARE EXPECTED DURING THE AFTERNOON HOURS. DUE TO THESE LOW RELATIVE HUMIDITIES...OUTDOOR BURNING IS HIGHLY DISCOURAGED THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. DRY CONDITIONS CONTINUE INTO SUNDAY. OUTDOOR BURNING IS HIGHLY DISCOURAGED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME. 75
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 1:31 PM CST | Fire Weather Watch | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 3 hr |
Nearby
Red Flag Warnings in Alabama, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.